Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Unprotected sex. Taken plan b, heavy menstrual bleeding, tender breasts. Symptoms due to switching birth control?

Hi, I had unprotected sex about almost 3 weeks ago while I was taking the sugar pills on birth control . I took plan b within 20 hours as well. I got my period the next day and had it for over a week, heavy, which never happens. No my breats are tender and feel heavy, but I did switch birth controls a last month so I don t know if that has anything to do with it. I don t think I am pregnant but I am still nervous. Are these common symptoms?
Asked On : Tue, 12 Feb 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Dec 2012

Thanks for posting.
From your description you are most likely experiencing side effects of combination of birth control pills and emergency contraceptives.
If bleeding continuous to be heavy, then I think you have developed a serious side effect which requires urgent consultation with a gynecologist.
While the chances of getting pregnant for you remains slim, it be wise to just do a pregnancy test after a 1 week or so just to makes sure that pregnancy is not the culprit of your symptoms.
For now you need to stop any medications especially the oral hormones/pills. The bleeding needs to be stopped as soon as possible as that can get complicated;
Emergency pelvic ultrasound might also be needed.

Hope this helps
Answered: Tue, 12 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor